Lower extremities changes after viral preventive treatment - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-02-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 557 Times in 318 Posts
Reputation: 567
Drug Lower extremities changes after viral preventive treatment

A 68-year-old woman who begins taking a drug to prevent influenza A develops mild pitting edema of the ankles and a purplish-red mottling of the skin on her lower leg. The mottled region does not itch or cause pain, but its color intensifies when she stands up or goes outdoors in the cold weather. Treatment with which drug is most likely to have caused these adverse effects?

a) Acyclovir
b) Amantadine
c) Foscarnet
d) Oseltamivir
e) Ribavirin
f) Zidovudine
Reply With Quote Quick reply to this message



  #2  
Old 08-02-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 790
Threads: 76
Thanked 672 Times in 316 Posts
Reputation: 690
Default

i guess--amantadine---livido reticularis
__________________

To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Matched!!!
Reply With Quote Quick reply to this message
The above post was thanked by:
curiousmind (08-02-2012)
  #3  
Old 08-03-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 557 Times in 318 Posts
Reputation: 567
Correct Answer correct answer :)

The answer is b) Amantadine

The patient has classic manifestations of amantadine-induced livedo reticularis. This adverse effect, which occurs in up to 80% of patients treated with amantadine, is benign and reversible. It is thought to be due to amantadine-stimulated local release of norepinephrine, which causes vasoconstriction and changes in the permeability of cutaneous blood vessels.

@ anomali - you're acing all the qs! you're on fire!
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
what about preventive residencies? alanine40 IMG Residency Match Forum 0 04-25-2012 07:32 PM
acute viral hepatitis vs. fulminant viral hepatitis kenlee USMLE Step 1 Forum 0 02-29-2012 09:54 AM
rash over extremities ricko335 USMLE Step 1 Forum 5 10-20-2011 07:36 AM
IMGs in Preventive Medicine Residency Programs imcv IMG Residency Match Forum 0 09-21-2011 05:06 PM
Preventive medicine notes podebrad USMLE Step 2 CK Forum 1 05-07-2011 12:12 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)